Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Jan 30, 2021, 3:01 PM EST. It took effect at Jan 30, 2021, 7:00 PM EST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2021, 3:01 PM EST (20:01 UTC)
- In effect from
- Jan 30, 2021, 7:00 PM EST
- Expired
- Feb 1, 2021, 2:59 PM EST
- In force
- 44 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
079 WHUS72 KJAX 302001 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 301 PM EST Sat Jan 30 2021 AMZ470-472-474-311000- /O.NEW.KJAX.SC.Y.0005.210131T0000Z-210203T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 301 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...Southeast winds increasing to 20 knots tonight... becoming south to southwest 20 to 25 knots Sunday...and west to northwest Monday through Tuesday. Occasional Gale force gusts possible. Seas building to 6 to 9 feet. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...From 7 PM this evening to 4 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-452-454-311000- /O.NEW.KJAX.SC.Y.0005.210131T1400Z-210202T2100Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 301 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 4 PM EST TUESDAY... * WHAT...South winds increasing to 20 knots Sunday... becoming southwest Sunday night...and west to northwest at 20 to 25 knots Monday through Tuesday. Seas 4 to 6 feet. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...From 9 AM Sunday to 4 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
017 WHUS72 KJAX 310600 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 100 AM EST Sun Jan 31 2021 AMZ470-472-474-312100- /O.CON.KJAX.SC.Y.0005.000000T0000Z-210203T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 100 AM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...South to southwest winds 20 to 25 knots become west northwest around 25 knots with a few gusts to gale force Monday and Tuesday. Seas 6 to 10 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 4 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-452-454-312100- /O.CON.KJAX.SC.Y.0005.210131T1400Z-210202T2100Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 100 AM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EST TUESDAY... * WHAT...South winds 15 to 25 kt today, becoming southwest tonight and west northwest on Monday. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...From 9 AM this morning to 4 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
952 WHUS72 KJAX 311947 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 247 PM EST Sun Jan 31 2021 AMZ470-472-474-011000- /O.EXT.KJAX.SC.Y.0005.000000T0000Z-210201T1700Z/ /O.NEW.KJAX.GL.A.0001.210201T1700Z-210202T2000Z/ /O.NEW.KJAX.SC.Y.0006.210202T2000Z-210203T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 247 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 4 AM EST WEDNESDAY... * WHAT...Southwest winds 20 to 25 knots...shifting to the west after midnight at 25 to 30 knots. Northwest 25 to 30 knots with occasional Gale Force gusts Monday through Tuesday. Seas 7 to 10 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...For the Small Craft Advisory, from 3 PM Tuesday to 4 AM EST Wednesday. For the Small Craft Advisory, until noon EST Monday. For the Gale Watch, from Monday afternoon through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ450-452-454-011000- /O.EXT.KJAX.SC.Y.0005.000000T0000Z-210202T2000Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 247 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST TUESDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt... shifting to the west after midnight. Northwest winds 20 to 25 knots with gusts to 30 knots Monday through Tuesday. Seas 4 to 7 feet. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...Until 3 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
764 WHUS72 KJAX 010629 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 129 AM EST Mon Feb 1 2021 AMZ470-472-474-011800- /O.EXT.KJAX.SC.Y.0005.000000T0000Z-210201T2000Z/ /O.UPG.KJAX.GL.A.0001.210201T1700Z-210202T2000Z/ /O.NEW.KJAX.GL.W.0002.210201T2000Z-210202T2000Z/ /O.CON.KJAX.SC.Y.0006.210202T2000Z-210203T0900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 129 AM EST Mon Feb 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM EST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 4 AM EST WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. For the first Small Craft Advisory, west winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft. For the second Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM EST Tuesday. For the Small Craft Advisory, until 3 PM EST this afternoon. For the Small Craft Advisory, from 3 PM Tuesday to 4 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ450-452-454-011800- /O.CON.KJAX.SC.Y.0005.000000T0000Z-210202T2000Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 129 AM EST Mon Feb 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 7 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...Until 3 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
116 WHUS72 KJAX 011959 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 259 PM EST Mon Feb 1 2021 AMZ470-472-474-021000- /O.CAN.KJAX.SC.Y.0005.000000T0000Z-210201T2000Z/ /O.EXT.KJAX.GL.W.0002.210201T2000Z-210203T0900Z/ /O.CAN.KJAX.SC.Y.0006.210202T2000Z-210203T0900Z/ /O.NEW.KJAX.SC.Y.0007.210203T0900Z-210203T1600Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 259 PM EST Mon Feb 1 2021 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST WEDNESDAY... * WHAT...Northwest winds 25 to 30 knots with frequent gusts to 40 knots. Seas up to 9 to 12 feet. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the Small Craft Advisory, from 4 AM to 11 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ450-452-454-021000- /O.CAN.KJAX.SC.Y.0005.000000T0000Z-210202T2000Z/ /O.NEW.KJAX.SC.Y.0007.210201T2000Z-210203T1300Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 259 PM EST Mon Feb 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY... * WHAT...Northwest winds 25 to 30 knots with occasional gusts to 35 knots. Seas 5 to 7 feet. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...Until 8 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 12:22 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 30, 12:22 PM EST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1222 PM EST Sat Jan 30 2021 .AVIATION... [Through 18Z Sunday] VFR conds will hold through the period as mainly mid and high clouds will slowly increase and thicken through the period. A mid level cloud deck is expected to form in the 4000-5000 ft range this evening as southerly flow overrides the easterly flow at this level so have added this to all TAF sites as a BKN040 CIG for now as all indications is that it will remain VFR through the night and this cloud cover and S-SW sfc winds at 4-6 knots will prevent any significant fog formation. Southerly winds will increase ahead of approaching frontal boundary in the 14-15z time frame at 13-15 knots with gusts of 23-25 knots through 18z. For now the only TAF site with a threat of a shower before 18z is SSI, so have added VCSH in the 15-18z time frame. && .PREV DISCUSSION [758 AM EST]... .NEAR TERM [Through Tonight]... An upper trough was moving eastward from the Desert Southwest towards the Texas Panhandle early this morning. Northwesterly flow aloft this morning will become westerly as the shortwave trough moves across the southern Plains and into Missouri by this evening. At the surface, high pressure over the Ohio Valley and Mid Atlantic states this morning will shift eastward to the coast of the Mid Atlantic as surface low pressure develops and deepens over the southern Plains. High pressure will then shift into the western Atlantic tonight, as the area of low pressure weakens and moves towards southern Illinois. A weak coastal trough will move inland this afternoon, and low level moisture and cumulus clouds will increase. Temperatures will rebound today into the lower 60s across interior southeast Georgia, and the mid 60s to around 70 degrees across northeast Florida. As the front moves into the Southeast tonight, a few showers are possible near daybreak across interior southeast Georgia. Otherwise, dry conditions will prevail. Temperatures tonight will be around 15 degrees warmer due to south to southeasterly low level flow ahead of the front, with overnight lows in the upper 40s to around 50 across southeast Georgia, and the low to mid 50s across northeast Florida. .SHORT TERM [Sunday Through Monday]... Warm and humid conditions associated with southwesterly flow and troughing ahead of an advancing cold front will occur on Sunday. Showers and possible isolated thunderstorms will develop across the region throughout Sunday, with the frontal boundary having moved offshore by Monday morning. High pressure ridging along with the prevailing flow shifting about to become more out of the northwest will lead to cooler temperatures and dry weather. Overnight low temperatures are expected to drop down into the mid to lower 30s for inland areas on Monday. .LONG TERM [Tuesday Through Saturday]... Cold temperatures, dry weather, and clear skies will build in on Tuesday as high pressure settles in over the eastern US. Possibility for frost and light freeze conditions occurring over inland areas Tuesday night with midweek seeing the start of a warming trend as the area of high pressure moves off into the Atlantic, shifting prevailing flow over the forecast area to become more out of the south. A trough ahead of an advancing cold front is currently expected to start moving into the region late Friday night. .MARINE... High pressure will build to the northeast of the region through tonight. The high will build toward the east Sunday, as a cold front approaches from the west. The cold front will move southeast across the coastal waters Sunday night. Small Craft Advisory conditions are expected ahead of the front on Sunday, and continue behind the front. On Monday, the region will be between low pressure to the northeast and high pressure building to the northwest. The high will continue to build from the west Monday night through Tuesday, then overhead for Wednesday. The high will build toward the east Thursday, with a cold front approaching from the west Friday. Rip Currents: Moderate risk of rip currents at the beaches through the weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 48 67 45 53 34 / 20 90 90 0 0 SSI 54 67 49 57 38 / 10 80 100 0 0 JAX 52 73 50 58 38 / 10 80 100 0 0 SGJ 55 74 52 61 39 / 10 60 90 0 0 GNV 51 74 50 58 35 / 0 80 100 0 0 OCF 51 76 51 61 36 / 0 60 100 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.